Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 20, 2007, 6:00 PM MST for Cochise County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 6:00 PM MST (01:00 UTC)
- Expired
- Jul 20, 2007, 6:30 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 80 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 1:44 PM MST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 210100
SVRTWC
AZC003-210130-
/O.NEW.KTWC.SV.W.0036.070721T0100Z-070721T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
600 PM MST FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF BISBEE...
* UNTIL 630 PM MST
* AT 554 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTH OF BISBEE...AND MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOMBSTONE AND JUNCTION OF HIGHWAYS 80 AND 90.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
FRIDAY EVENING FOR SOUTHEASTERN ARIZONA.
LAT...LON 3145 10963 3201 10982 3190 11008 3152 11008
3134 10989
$$2 follow-up statements
000
WWUS55 KTWC 210119
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
618 PM MST FRI JUL 20 2007
AZC003-210130-
/O.CON.KTWC.SV.W.0036.000000T0000Z-070721T0130Z/
COCHISE AZ-
618 PM MST FRI JUL 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST
FOR CENTRAL COCHISE COUNTY...
AT 610 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF JUNCTION OF HIGHWAYS 80 AND 90...OR
ABOUT 11 MILES NORTH OF BISBEE...MOVING SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED BISBEE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
FRIDAY EVENING FOR SOUTHEASTERN ARIZONA.
LAT...LON 3145 10963 3201 10982 3190 11008 3152 11008
3134 10989
$$000
WWUS55 KTWC 210133
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
630 PM MST FRI JUL 20 2007
AZC003-210139-
/O.EXP.KTWC.SV.W.0036.000000T0000Z-070721T0130Z/
COCHISE AZ-
630 PM MST FRI JUL 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY EXPIRES
AT 630 PM MST...
THE THUNDERSTORM THAT PROMPTED THE WARNING CONTINUED TO DECREASE
BELOW SEVERE LEVELS. THUS...THE WARNING WAS ALLOWED TO EXPIRE AT 630
PM MST THIS EVENING.
THE STORM WILL CONTINUE TO MOVE SOUTHWEST PRODUCING SOME GUSTY WINDS
AND HEAVY DOWNPOURS AS IT TRACKS THROUGH THE AREA BETWEEN BISBEE AND
TOMBSTONE...ESPECIALLY ON STATE HIGHWAY 80 JUST NORTH OF BISBEE.
REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100
PM MST FRIDAY EVENING FOR SOUTHEASTERN ARIZONA.
LAT...LON 3145 10963 3201 10982 3190 11008 3152 11008
3134 10989
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:00 PM MST, 4 hours earlier.
Area forecast discussion, Jul 20, 2:00 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST FRI JUL 20 2007
.SYNOPSIS...ABUNDANT MOISTURE IN COMBINATION WITH DAYTIME HEATING
AND A FAVORABLE FLOW WILL PROVIDE THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EVENING HOURS INTO NEXT WEEK. SOME STRONGER AND
POSSIBLY SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.
&&
.DISCUSSION...THE 12Z KTWC SOUNDING SHOWED SOME RECOVERY STILL
ONGOING FROM SIGNIFICANT AREAS OF RAINFALL OVER THE PAST 18 HOURS
FROM WESTERN COCHISE COUNTY THROUGH EASTERN AND CENTRAL PIMA COUNTY.
MUCH COOLER BOUNDARY LAYER AND LOWER LEVELS. 18Z FOLLOW-UP DIDNT
HELP MUCH AS IT WENT UP IN AN AREA OF WEAK SUBSIDENCE AHEAD OF A
FEATURE PUSHING INTO SOUTHWEST NEW MEXICO.
STARTING TO LOOK LIKE EASTERLY FLOW WILL BE STRONG ENOUGH TO RELOAD
DURING AFTERNOON HOURS. STRONG INITIAL DEVELOPMENT ACROSS FAR
EASTERN AREAS HAS SHOWN EVIDENCE OF PLENTY OF SOLAR INSOLATION AND A
LESS STABLE AND MORE MOIST RETURN FLOW AHEAD OF A NICE IMPULSE
ACROSS SOUTHERN NEW MEXICO. AFTER INITIAL DEVELOPMENT EAST OF THE
AREA...LOCATIONS HARD HIT LAST NIGHT MAY SEE A REPEAT PERFORMANCE
LATE THIS AFTERNOON AND EVENING AS DESERT LOCATIONS SHOULD HAVE
LITTLE DIFFICULTY SUPPORTING CONVECTION...ESPECIALLY BY THEN. COULD
SEE ORGANIZED CONVECTION HANGING ON LATER THAN LAST NIGHT WITH THE
UPPER LEVEL SUPPORT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
UNTIL 11 PM MST WITH DAMAGING WINDS...HAIL...AND LOCALLY HEAVY
RAINFALL A CONCERN.
WITH THE COOLER LOWER LEVELS...WE HAVE STRUGGLED TO EVEN APPROACH
100 DEGREES THIS AFTERNOON (TEMPERATURES ARE CURRENTLY RUNNING 7 TO
8 DEGREES BEHIND YESTERDAY). I LOOKS LIKE WE WILL END OUR STRING OF
37 CONSECUTIVE DAYS AT OR ABOVE 100.
OTHERWISE A DEEP EASTERLY FLOW SHOULD KEEP US IN A NORMAL TO BUSY
PATTERN WELL INTO NEXT WEEK.
&&
.FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE INTO THE WEEKEND.
WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS UP TO 25 MPH
DUE TO SURFACE HEATING. ADDITIONALLY...ANY THUNDERSTORMS THAT OCCUR
WILL BE CAPABLE OF PRODUCING STRONG...GUSTY AND ERRATIC WINDS.
RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE IN THE 45 TO 75 PERCENT
RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO
30 PERCENT RANGE.
&&
.AVIATION...SCT TSRA WITH CIGS AT OR ABOVE 8KFT AGL AFTER ABOUT
20Z AND CONTINUING INTO THIS EVENING. OUTFLOW WIND GUSTS IN EXCESS
OF 50KTS LIKELY WITH THE STRONGEST TSTMS...AND AREAS OF BLOWING DUST
ESPECIALLY KTUS VICINITY NWWD TO KPHX WITH VSBYS DOWN TO 1 MILE.
DURING LATE NIGHT AND EARLY MORNING HOURS SATURDAY EXPECT SCT-BKN
15-25KFT AGL CLOUD BASES FROM PREVIOUS CONVECTIVE ACTIVITY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS.
&&
.CLIMATE...THE CONSECUTIVE-DAY STREAK OF DAYTIME HIGH TEMPERATURES
OF 100 DEGREES OR HIGHER REACHED 37 DAYS AT THE TUCSON INTERNATIONAL
AIRPORT AS OF THURSDAY. DUE TO INCREASED MOISTURE AND COOLER LOWER
LEVELS FROM LAST NIGHTS CONVECTION...THE STREAK IS EXPECTED TO END
AT THAT.
TOP 5 LONGEST CONSECUTIVE DAY STREAKS OF HIGHS 100 DEGREES OR BETTER:
1) 39 DAYS IN 2005 (JUNE 14TH TO JULY 22ND)
39 DAYS IN 1987 (JUNE 7TH TO JULY 15TH)
3) 37 DAYS IN 2007 (JUNE 13TH TO JULY 19TH) ***
4) 33 DAYS IN 2002 (JUNE 13TH TO JULY 15TH)
5) 32 DAYS IN 1942 (JUNE 13TH TO JULY 14TH)
&&
.TWC WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR ALL
OF SOUTHEAST ARIZONA AZZ019-029>035 UNTIL 06Z TONIGHT.
&&
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 20, 1:59 PM MST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 159 PM MST FRI JUL 20 2007 AZZ019-029>035-212100- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 159 PM MST FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MST... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING BY LATE AFTERNOON...STARTING IN THE HIGHER TERRAIN...THEN MAKING THEIR WAY INTO THE VALLEYS. THESE STORMS ARE EXPECTED TO MOVE SLOWLY FROM THE EAST AT AROUND 10 MPH. GIVEN THE UNSTABLE NATURE OF THE ATMOSPHERE...STORMS THAT DEVELOP THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GIVEN THE ALREADY SATURATED CONDITIONS IN AREAS THAT SAW HEAVY RAINFALL YESTERDAY...FLASH FLOODING WILL ALSO BE A CONCERN IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:18 PM MST | Areal Flood Advisory | TWC | Cochise | 87 min |
| Jul 20, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 38 min |
| Jul 20, 6:42 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 20, 7:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 29 min |
| Jul 20, 10:55 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 21, 4:09 PM MST | Severe Thunderstorm Warning | TWC | Graham | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.